On the Continuity of the Generalized Nemytskii Operator on Spaces of Differentiable Functions
- 255 Downloads
We obtain sufficient conditions for the continuity of the general nonlinear superposition operator (generalized Nemytskii operator) acting from the space \(C^m (\overline \Omega )\) of differentiable functions on a bounded domain \(\Omega \) to the Lebesgue space \(L_p (\Omega )\). The values of operators on a function \(u \in C^m (\overline \Omega )\) are locally determined by the values of both the function \(u\) itself and all of its partial derivatives up to order \(m\) inclusive. In certain particular cases, the sufficient conditions obtained are proved to be necessary as well. The results are illustrated by several examples, and an application to the theory of Sobolev spaces is also given.
Unable to display preview. Download preview PDF.
- 1.M.A. Krasnosel′skii, Topological Methods in the Theory of Nonlinear Integral Equations [in Russian], Gostekhizdat, Moscow, 1956.Google Scholar
- 2.M. M. Vainberg, Variational Methods in the Study of Nonlinear Operators [in Russian], Gostekhizdat, Moscow, 1956.Google Scholar
- 3.I. V. Shragin, “On the continuity of the Nemytskii operator,” in: Functional Analysis and Its Application, Proc.of the 5th All-Union Conference on Functional Analysis and its Application, Izd.AN AzSSR, Baku, 1961, pp. 272–277.Google Scholar
- 4.R. Chiappinelli and R. Nugari, “The Nemitskii operator in Hölder spaces: some necessary and sufficient conditions,” J. London Math. Soc.(2), 51 (1995), no.2, 365–372.Google Scholar
- 5.W. Sickel, “Composition operators acting on Sobolev spaces of fractional order-a survey on sufficient and necessary conditions,” in: Function Spaces, Differential Operators, and Nonlinear Analysis (Paseky nad Jizerou, 1995), Prometheus, Prague, 1996, pp.159–182.Google Scholar
- 6.J. Appell and P. P. Zabrejko, Nonlinear Superposition Operators, Cambridge Univ.Press, Cambridge, 1990.Google Scholar
- 7.O. V. Besov, V. P. Il′in, and S. M. Nikol′skii, Integral Representations of Functions and Embedding Theorems [in Russian], Nauka, Moscow, 1996.Google Scholar
- 8.H. Whitney, “Analytic extensions of differentiable functions defined in closed sets,” Trans. Amer. Math. Soc., 36 (1934), 63–89.Google Scholar